Serum Sickness due to Infliximab in a Patient with Psoriasis

May 2004 | Volume 3 | Issue 3 | Case Report | 305 | Copyright © 2004

Ravi S. Krishnan, MD and Sylvia Hsu, MD

Abstract

Infliximab is a chimeric, murine-human, monoclonal antibody against tumor necrosis alpha which has shown great efficacy in the treatment of psoriasis. Serum sickness, which is an immune complex mediated syndrome consisting of a cutaneous eruption, fever, arthritis, edema, and lymphadenopathy, has been described in several patients receiving infliximab for the treatment of Crohn’s disease. However, to our knowledge, this type of reaction has not been well described in a patient treated with infliximab for psoriasis. We describe a patient who developed serum sickness while receiving infliximab for psoriasis and discuss the pathogenesis, diagnosis, and treatment of serum sickness. We believe that with the increasing use of infliximab for psoriasis, more cases of serum sickness will occur. Therefore, awareness of this adverse effect is essential.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles